# SDR 98ZZZX19

- Difficulty date: December 8, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N87SC
- Make and model: Beech 95-C55
- Aircraft serial: TE441
- Engine: Cont IO520C
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: 635439
- Condition: Failed
- Location: Nr 2 Main
- Part time: 800 hours
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: E, O

## Discrepancy

ENGINE RPM FLUCTUATING IN-FLIGHT.  PRECAUTIONARY ENGINE SHUT DOWN AND FEATHERING ACCOMPLISHED.  AIRCRAFT LANDED WITHOUT INCIDENT.  INVESTIGATION DISCLOSED THE STARTER ADAPTER FAILED DUE TO LACK OF OIL. THIS OCCURRED AFTER .5 HOURS OF OPERATION.  DISASSEMBLY OF THE ENGINE DISCLOSED THAT NR 2 MAIN BEARING FAILED ALLOWING THE OIL PRESSURE TO DROP WELL BELOW THE MINIMUM PRESSURE REQUIRED TO LUBRICATE THE STARTER HOUSING, ADAPTER.  PRIMARY FAILURE:  NR 2 MAIN BEARING.  SECONDARY FAILURE:  STARTER ADAPTER HOUSING.
